Author(s)

Kim, Jong-Min / Jung, Hojin / Qin, Li


Abstract

This articel proposes power transformation of absolute returns as a new proxy of latent volatility in the stochastic model. We generalize Giles´(2008) reuslts in that we place no restriction on the power of absolute returns. An empirical investigation on the bias, mean square error, and relative bias is carried out for the proposed proxy. Simulation resutls show that the new estimator exhibiting negligible bias appears to be more efficient than the unbiased estimator with high variance.

Keywords

Volatilitystochastic volatilityrelative biasmean square error


Get Full Article

Kim, J. / Jung, H. / Qin, L.: A New Generalized Volatility Proxy via the Stochastic Volatility Model, Applied Economics, Vol. 49 (23) 2017, pp. 2259-2268